? re:pain and taxol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Skky
Regular Member


Date Joined Mar 2005
Total Posts : 146
   Posted 6/29/2005 12:01 PM (GMT -7)   
     Last thursday I had my first taxol/herceptin treatment.I was told it would be an hour and half infusion. Boy, was I dissappointed to find out it would actually be 6 1/2 hrs. Needless to say I was sent packing thursday only to return to spend another wonderful day at the hospital friday. I'am happy to say overall this has been easier than AC so far.The only problem is I seem to be having sharp pains down my right hip and extending into the top portion of my leg. When this happens I can't put pressure on that leg. The pain is not constant it comes and goes.I know joint pain is common on taxol, but to what extent? My other joints are sore, but not like that.I'am so worried that each new pain is something else. Does this sound normal , or should I have it checked out?
Thanks in Advance,
Michelle
"There are two ways to live your life. One is though nothing is a miracle. The other is as though everything is a miracle."     -Albert Einstein


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 6/29/2005 1:01 PM (GMT -7)   
Michelle: Wow! 6 1/2 hrs. I can't believe that. Are you only getting the treatments 1x a month? I had the taxol weekly for 12 weeks. I had horrible pains in my legs and thighs. Felt like someone had hit me with a 2x4! The only thing that helped was a very, very hot bath w/ some type of bath salts (walmart has a brand..cheap..that worked best for me...Called BathTherapy). I am currently taking herceptin. It also can cause muscle cramps and pain. So you are being hit w/ a double whammy. If you would feel better, call your onco and ask the nurse for her opinion. Never hurts to make sure. Hang in there!
 
Gentle Hugs...Deb
 


Skky
Regular Member


Date Joined Mar 2005
Total Posts : 146
   Posted 6/29/2005 1:16 PM (GMT -7)   
Debbi- Im getting dose dense taxol every 2 wks for 4 cycles. I'm not sure why my onc chose that route over the 12 wks.I was told at the infusion center that both infusions take longer the first two time's so they can monitor for reactions.I should have gotten a medal for sitting still that long!(LOL)Im very high strung and it was almost not doable for me.I complained and whined to make up for it.I honestly just could not help myself.I guess I worry because the only test I had besides the snb were a chest x-ray.I think I would feel more at ease if they had done more test, but then again I'm extremely apprehensive about that too.Can I ask how long you've been on Herceptin? I guess I'll try some of those bath salts-and jump in the jacuzzi.Wonder if I can have a glass of wine???
thank you
Michelle
"There are two ways to live your life. One is though nothing is a miracle. The other is as though everything is a miracle."     -Albert Einstein


wackygal
Veteran Member


Date Joined Jul 2003
Total Posts : 857
   Posted 6/29/2005 6:19 PM (GMT -7)   

Michelle- sorry to hear about the joint pain, i had some of that on taxtotere as well.  what worked well for me was glutamine powder, taken 2-3 times a day 1 day before and 2 days after a tx.  glutamine (or is it glucosamine? help me out ladies, i can't remember).. .it's an amino acid found in the body... you buy it at a health food store ( approx $30-40) and mix a scoopful of the powder with oj to drink.  it DEFINITELY helped my joint pain, as i was reminded the time i forgot to take it!  that and advil were my friends!  ask your onc about it.....i think it IS glutamine.

got to run, but hope that helps!

stef


~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
"It's been worth everything I've been through,
 To do what I do"

                       To Do What I Do   -Alan Jackson, 2004


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 6/29/2005 9:43 PM (GMT -7)   

Michelle: First, according to my onco, a glass of wine or a beer every so often doesn't hurt anything. In fact, it helps to relax you. But, as she said, don't overdo! (Not a problem w/ me..lol) As for the jucazzi, ask your onco. During my initial treatments, she would not let me get in a hot tub or jucazzi. Now I have the ok. I have been on herceptin since Nov, 2003. I have it weekly along w/ the Navelbean (sp). When I would get a break from the Navelbean, then I was getting to have the herceptin 1x every 3 weeks, but thanks to our wonderful govt, it is not approved for that now. Only every week. The herceptin only takes 30 mins to administer. I seem to remember that w/ the taxol, they did keep a close eye on me. Why not ask them next time for something to help you relax or maybe sleep for awhile. Also, now that you know what to expect at the next treatment, take a movie w/ you or a good book or some music. Anything to keep your mind occupied. Now, as for the whining. I did that last week at treatment and my chemo nurse told me that I need a platter of cheese and crackers to go w/ my "whine". (She is a riot!) It's okay to whine and voice your feelings. And you aren't alone when you worry about every little new ache and pain. We all do that. If you want a pet or ct scan, then why not ask your onco to schedule one? My onco is very diligent about these tests as well as monthly tumor tag tests. Hang in there. We have all had and still have the same feelings of anger and fear that you have. Let us help you thru this.

Hugs...Deb


 


possitive
Regular Member


Date Joined Mar 2005
Total Posts : 239
   Posted 7/1/2005 8:44 AM (GMT -7)   
michelle,i just had my second taxol treatment,and my first was 6 hrs.The joint pain is sometimes unbearable so the dr. gave me percoset pain pills for the hard times,you dont have to suffer pain they have alot of meds that will help you.Ask your doctor for pain meds to get you through the painfull days. Love Tammy

Jo-Ann
Veteran Member


Date Joined Jul 2003
Total Posts : 829
   Posted 7/1/2005 7:19 PM (GMT -7)   
about that jucauzzi, if you've had lymph node removal, my therapist told me that it's an invitation to lymphedema and worsens it if you already have it. I sure could use one of them though.

Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".


wackygal
Veteran Member


Date Joined Jul 2003
Total Posts : 857
   Posted 7/2/2005 6:32 PM (GMT -7)   
I DREAM about a hot tub !!!! but missing 49 lymph nodes. WHHHAAAAAAAAAAAAAAAAA :-(((((

Stef
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
"It's been worth everything I've been through,
 To do what I do"

                       To Do What I Do   -Alan Jackson, 2004

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:22 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
218 Guest(s), 3 Registered Member(s) are currently online.  Details
mg004f, Stetsonva, amybanks


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer